Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have fecal compation, watery stools. Taking opiates, movicol. What is going on?

Hi there
I have recently been diagnosed as having a faecal compation by my local A&E due to taking opiate based painkillers for severe sciatica. Five days ago I started taking 8 sachets per day of Movicol and three days ago started on glycerine suppositories with no real effect. I am having overflow watery stools and sometimes feel that there something more that wants to come out but to no avail. I am at my wits end as I feel house bound due to the Movicol and feeling as if I may pass watery stools at any moment. Have you any suggestions? Many thanks.
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Diabetologist 's  Response
DEAR SIR/MADAM

THE MOST COMMON SIDE EFFECTS OF OPIOID ANAGESICS IS CONSTIPATION WHICH IS CAUSING THESE SYMPTOMS.

SOME TIMES IF YOU STOP TAKING IT, THEN AUTOMATICALLY YOUR COMPLAINTS WILL GO OFF, STOP THE DRUG FOR SOME TIME AND SEE SIR/MADAM.

THANKS
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor